Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 64, NWS Springfield, MO

June 9, 2005Dade County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 9, 2005, 6:56 PM CDT for Dade County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2005, 6:56 PM CDT (23:56 UTC)
Expired
Jun 9, 2005, 7:21 PM CDT
In force
25 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Dade County, MO

The radar

The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-338 J/kg
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 092356
SVRSGF
MOC057-100045-
/O.NEW.KSGF.SV.W.0064.050609T2356Z-050610T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DADE COUNTY IN MISSOURI.

* UNTIL 745 PM CDT.

* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GREENFIELD...OR 17 MILES SOUTH OF STOCKTON...AND MOVING NORTH AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF DADE
  COUNTY...INCLUDING THE TOWNS OF NEOLA...ARCOLA AND CEDARVILLE.

IF YOU SEE THREATENING WEATHER APPROACHING...SEEK SHELTER INDOORS 
AND STAY AWAY FROM WINDOWS.

LAT...LON 3733 9399 3738 9374 3758 9379 3757 9409

$$

IZZI
1 follow-up statement
000 
WWUS53 KSGF 100021
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT THU JUN 9 2005

MOC057-100031-
/O.CAN.KSGF.SV.W.0064.000000T0000Z-050610T0045Z/
DADE MO-
721 PM CDT THU JUN 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR DADE COUNTY HAS BEEN
CANCELLED...

AT 717 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3733 9399 3738 9374 3758 9379 3757 9409

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:49 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 9, 2:49 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT THU JUN 9 2005

.DISCUSSION...

AIRMASS OVER MOST OF THE CWA HAS STABILIZED IN THE WAKE OF OUTFLOW
FROM AN OVERNIGHT MCS THAT BROUGHT ANOTHER ROUND OF WELCOMED
RAINFALL TO THE REGION. DEWPOINTS HAVE DROPPED MIDDLE 60S OVER ALL
BUT FAR SOUTHERN MISSOURI WITH A CU-LESS SKY NOTED ON VISIBLE
SATELLITE IMAGERY. A DIFFERENT STORY TOWARD THE AR BORDER WHERE A
HUMID AND INCREASINGLY UNSTABLE AIRMASS REMAINED IN THE VICINITY OF
THE OLD GUST FRONT. SOUTHERLY WINDS WERE ADVECTING 70F DEWPOINTS
BACK INTO THE AREA WITH A VIGOROUS CU FIELD AND EVEN A FEW CELLS
BEGINNING TO DEVELOP. SLOW MOVING PULSE STORMS WILL BE THE
CONVECTIVE MODE WITH ANY ACTIVITY THAT DOES MANAGE TO OVERCOME THE
OVERALL LACK OF FORCING IN THE AREA. FOR THIS EVENING...WILL GO WITH
A 30 POP BASED ON SCATTERED COVERAGE GENERALLY ALONG AND SOUTH OF
I-44 (FIGURING NORTHWARD ADVECTION OF HIGHER THETA-E IS LIKELY GIVEN
15-20 KNOTS OF SOUTHERLY FLOW THIS AFTERNOON). ANY STORMS SHOULD
GRADUALLY DISSIPATE BY MID EVENING.

BROAD SOUTHWESTERLY UPPER FLOW WILL CONTINUE A VERY DIFFICULT
FORECAST ON THE MESOSCALE OVER THE NEXT 72 HOURS AS SUBTLE
SHORTWAVES IN THE SOUTHERN STREAM PROVIDE THE IMPETUS FOR
STRONGER/SEVERE CONVECTION WITH FOCI BEING AN UNKNOWN NUMBER AND
LAYOUT OF OUTFLOW BOUNDARIES FROM PRIOR CONVECTION. WITH THAT
SAID...LOW CHANCE POPS (HIGHEST AFTERNOON/EVENING) CERTAINLY
WARRANTED FOR THE NEXT SEVERAL DAYS GIVEN UNCERTAINTY AND LARGE
MODEL DISPARITY WITH SURFACE AND UPPER LEVEL MASS FIELDS. AT THIS
TIME...SATURDAY AFTERNOON/EVENING APPEARS TO BE THE BEST SHOT OF
SEVERE WEATHER OF WRN MO/SE KS AS A FAIRLY POTENT NEGATIVE TILT
UPPER TROUGH IS PROGGED TO SWING ACROSS THE PLAINS.

STILL EXPECTING T.S. ARLENES PRESENCE TO ALTER THE SCENARIO AS WE
HEAD INTO NEXT WEEK...AND WILL MAINTAIN YESTERDAYS THINKING THAT
MOST LIKELY TRACK WOULD RESULT IN LARGE SCALE SUBSIDENCE OVER THE
REGION EARLY NEXT WEEK.

NEGLECTING MESOSCALE EFFECTS ON PRECIP/CLOUD COVER...HIGHS IN THE
MID-UPPER 80S AND LOWS IN THE MID-UPPER 60S GENERALLY LOOK ON TRACK
THROUGH THE PERIOD.

&&

.AVIATION...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG
AN OUTFLOW BOUNDARY ALONG THE ARKANSAS BORDER...BUT EXPECT THIS
ACTIVITY TO REMAIN SOUTH OF JOPLIN AND SPRINGFIELD FOR NOW.
SCATTERED CUMULUS OF 3000 TO 4000 FEET WILL SLOWLY ADVECT BACK INTO
THE KSGF TERMINAL AREA AFTER 21Z THROUGH SUNSET...WITH VFR
CONDITIONS PREVAILING. SOUTHEAST WINDS AROUND 15 KNOTS WILL
GRADUALLY DIMINISH AFTER SUNSET.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

BOOKBINDER
Hazardous weather outlook, Jun 9, 4:50 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT THU JUN 9 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
450 PM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
    FREQUENT CLOUD TO GROUND LIGHTNING.
    HAIL UP TO THE SIZE OF QUARTERS.
    WINDS IN EXCESS OF 60 MPH.
    AND VERY HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  THE GREATEST THREAT FOR THUNDERSTORMS THROUGH THIS EVENING WILL BE
  ACROSS SOUTHERN MISSOURI...GENERALLY SOUTH OF A LINE FROM JOPLIN
  TO OSAGE BEACH.

  DISCUSSION:

  THE AIRMASS HAD BECOME INCREASINGLY MOIST AND UNSTABLE ACROSS
  SOUTHERN MISSOURI LATE THURSDAY AFTERNOON. THIS INSTABILITY WILL
  INTERACT WITH OUTFLOW BOUNDARIES PUSHING NORTH OF OUT ARKANSAS TO
  PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS
  WILL BECOME STRONG TO SEVERE WITH HAIL AND DAMAGING DOWNBURST
  WINDS POSSIBLE. THE RISK OF SEVERE WEATHER SHOULD DIMINISH AFTER
  SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  BROAD SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
  DISTURBANCES ACROSS THE REGION FRIDAY THROUGH EARLY TUESDAY.
  INCREASING TROPICAL MOISTURE WILL ALLOW FOR STRONG TO
  SEVERE THUNDERSTORM DEVELOPMENT...WITH THE GREATEST THREAT
  AT THIS TIME EXPECTED OVER WESTERN PORTIONS OF THE OUTLOOK
  AREA SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER...SPOTTER
  ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOOKBINDER/FOSTER

In the hours before

Special weather statement, Jun 9, 5:37 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT THU JUN 9 2005

MOZ093-092330-
NEWTON-
537 PM CDT THU JUN 9 2005

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 630 PM CDT...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRVIEW...OR 13 MILES SOUTHWEST OF
MONETT...AND MOVING NORTH AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

IF YOU SEE THREATENING WEATHER APPROACHING...SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS.

IZZI
Special weather statement, Jun 9, 5:41 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT THU JUN 9 2005

MOZ078-092345-
CEDAR-
541 PM CDT THU JUN 9 2005

...SIGNIFICANT WEATHER ADVISORY FOR CEDAR COUNTY UNTIL 645 PM CDT...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF STOCKTON...AND MOVING NORTH AT 15
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

IZZI
Special weather statement, Jun 9, 6:12 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT THU JUN 9 2005

MOZ088-094-100015-
JASPER-LAWRENCE-
612 PM CDT THU JUN 9 2005

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JASPER AND NORTHERN AND
WESTERN LAWRENCE COUNTIES UNTIL 715 PM CDT...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SARCOXIE...OR 11 MILES NORTHWEST OF
MONETT...AND MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

IF YOU SEE THREATENING WEATHER APPROACHING...SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS.

IZZI
Special weather statement, Jun 9, 6:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT THU JUN 9 2005

MOZ069-081-100015-
CAMDEN-LACLEDE-
618 PM CDT THU JUN 9 2005

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CAMDEN AND NORTHERN
LACLEDE COUNTIES UNTIL 715 PM CDT...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF LEBANON TO RICHLAND...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF LEBANON TO 17 MILES SOUTHEAST OF CAMDENTON...AND MOVING
NORTHWEST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN NORTHERN LACLEDE AND SOUTHERN CAMDEN COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

IF YOU SEE THREATENING WEATHER APPROACHING...SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS.

IZZI
Special weather statement, Jun 9, 6:47 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT THU JUN 9 2005

MOZ078-100045-
CEDAR-
647 PM CDT THU JUN 9 2005

...SIGNIFICANT WEATHER ADVISORY FOR CEDAR COUNTY UNTIL 745 PM CDT...

AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS OVER CEDAR COUNTY. THESE THUNDERSTORMS
CONTINUE TO RE-DEVELOP OVER THE COUNTY AND DRIFT SLOWLY NORTH AT 5
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

IZZI
Local storm report, Jun 9, 6:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT THU JUN 09 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             GOODHOPE                36.92N 92.80W
06/09/2005  1.00 INCH        DOUGLAS            MO   EMERGENCY MNGR

0545 PM     HAIL             RICHLAND                37.85N 92.42W
06/09/2005  0.75 INCH        PULASKI            MO   LAW ENFORCEMENT

0620 PM     FLASH FLOOD      RICHLAND                37.85N 92.42W
06/09/2005                   PULASKI            MO   LAW ENFORCEMENT

            FLOODING IN THE TOWN OF RICHLAND. BUSINESSES AND HOMES
            FLOODED.

0630 PM     FLASH FLOOD      5 N STOUTLAND           37.89N 92.52W
06/09/2005                   CAMDEN             MO   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY A

0635 PM     HEAVY RAIN       RICHLAND                37.85N 92.42W
06/09/2005  4.00 INCH        PULASKI            MO   LAW ENFORCEMENT

AF

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:56 PM CDTFlash Flood WarningSGFVernon6 hr
Jun 9, 4:44 PM CDTSevere Thunderstorm WarningSGFDouglas54 min
Jun 9, 5:01 PM CDTSevere Thunderstorm WarningSGFMcDonald51 min
Jun 9, 5:24 PM CDTSevere Thunderstorm WarningSGFOzark32 min
Jun 9, 6:11 PM CDTSevere Thunderstorm WarningSGFOzark33 min
Jun 9, 6:15 PM CDTSevere Thunderstorm WarningSGFTexas23 min
Jun 9, 6:35 PM CDTFlash Flood WarningSGFCamden, Pulaski6 hr
Jun 9, 6:39 PM CDTFlash Flood WarningSGFMaries6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.